Alert archive / Louisiana / Tornado Warnings in 2022

Tornado Warning 43, NWS New Orleans, LA

November 30, 2022Washington Parish, Louisiana; Pearl River County, Mississippi

NWS New Orleans, LA issued this tornado warning at Nov 30, 2022, 2:38 AM CST for Washington Parish, Louisiana; Pearl River County, Mississippi. It was in force for 5 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 30, 2022, 2:38 AM CST (08:38 UTC)
Expired
Nov 30, 2022, 2:43 AM CST
In force
5 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Washington Parish, LA, Pearl River County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2022-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2022-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1788 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
1.7
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted.

259 
WFUS54 KLIX 300838
TORLIX
LAC117-MSC109-300900-
/O.NEW.KLIX.TO.W.0043.221130T0838Z-221130T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
238 AM CST Wed Nov 30 2022

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Northeastern Washington Parish in southeastern Louisiana...
  Northwestern Pearl River County in southern Mississippi...

* Until 300 AM CST.
    
* At 238 AM CST, a severe thunderstorm capable of producing a tornado
  was located near Sandy Hook, moving east at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northeastern Washington Parish in southeastern Louisiana and
  northwestern Pearl River Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3097 8973 3098 8976 3100 8976 3100 8973
TIME...MOT...LOC 0838Z 267DEG 29KT 3100 8974 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

CAB
1 follow-up statement
440 
WWUS54 KLIX 300843 RRA
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
243 AM CST Wed Nov 30 2022

LAC117-MSC109-300853-
/O.CAN.KLIX.TO.W.0043.000000T0000Z-221130T0900Z/
Washington LA-Pearl River MS-
243 AM CST Wed Nov 30 2022

...THE TORNADO WARNING FOR NORTHEASTERN WASHINGTON PARISH IN
SOUTHEASTERN LOUISIANA AND NORTHWESTERN PEARL RIVER COUNTIES IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

LAT...LON 3097 8973 3098 8976 3100 8976 3100 8973
TIME...MOT...LOC 0841Z 267DEG 29KT 3100 8969 

$$

CAB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Nov 29, 11:45 PM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Nov 29, 11:45 PM CST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1145 PM CST Tue Nov 29 2022

...New AVIATION...

.UPDATE...
Issued at 742 PM CST Tue Nov 29 2022

Earlier convection over southwest Mississippi has shifted well to
the northeast. There's been isolated showers west of Interstate 55
over the last couple of hours, but no significant deep convection.
We're not done with thunderstorms for the night by any means,
though. Storms near the frontal boundary will likely move into
northwest sections of the area around midnight or so, likely
passing east of the area before sunrise Wednesday. Shear profiles
at that point won't be nearly as strong as they had been during
the afternoon hours, but with more than sufficient instability, a
severe weather and heavy rainfall threat continues overnight.

With a Flood Watch already in effect, and at least some threat of
heavy rainfall, won't get in a hurry to cancel the watch.

Will make adjustments to hourly temperatures and dew points to fit
current trends, but with the main remaining threat much later in
the night, no significant changes to products are imminent.

&&

.SHORT TERM...
(Tonight through Wednesday night)
Biggest forecast concerns outside of this afternoon's round of
severe thunderstorms will be a secondary round of showers and
thunderstorms in the overnight hours where the cold front proper
passes through the area. Current timing has it approximately in
the 3 AM to 7 AM range with CAM guidance showing a broken line of
showers of storms sweeping from the northwest to the southeast
into the coastal waters. The storms overnight won't have as much
of the dynamics that the storms earlier today had access to, but
still can't rule out any isolated damaging winds, hail or
possibly a tornado.

Heavy rainfall is also a concern especially as the line congeals
together. PW values are high for this time of year (LIX last
sounding had around 1.5 in which is right at the 90% moving
average). Any thunderstorms will be highly efficient rainmakers
overnight. The storms do look to be progressive but a few areas
could easily pick up 1 to 3 inches of rain.

In addition to all the other threats there is a small window of
stronger non convective/gradient winds possible as strong winds
aloft could mix down to the surface now through later tonight.
Based on observations and the potential time frame (the best
mixing would happen after peak heating), current thinking is the
chances of this happening will be slim and relatively isolated. So
because of this, decided against a wind advisory.

&&

.LONG TERM...
(Thursday through Monday night)
Starting Thursday, the weather is much more benign as high
pressure builds in from the Gulf of Mexico. Dry and warmer
conditions are expected with possibly a slight chance of
precipitation on Saturday with a subtle shortwave from the north
pushing in. Otherwise the next chance of rain falls just outside
of the tail end of this forecast period.

&&

.AVIATION...
(06Z TAFS)
Issued at 1130 PM CST Tue Nov 29 2022

Several terminals with MVFR ceilings, with remainder at IFR or
lower. Actual cold front is only just now entering northwest
Louisiana, but main line of convective concern is approaching KMCB
and KBTR at forecast issuance time. To this point of the evening,
while gradient wind gusts of 25 to 30 knots have been occurring
on occasion, haven't really seen strong convective wind gusts.
TSRA will move across all terminals over the next 6-8 hours and
will go with a 2 hour TEMPO window and IFR or lower conditions to
address those restrictions. Will see a wind shift to the west
behind the convection, and then to the northwest several hours
later with the actual frontal passage. Ceilings and visibilities
will rapidly improve to VFR behind the frontal passage, with no
ceiling or visibility restrictions from 18z Wednesday through
Thursday. Northerly wind gusts to 25 to 30 knots will be common
behind the front for much of the day, especially at KNEW and KMSY,
potentially a little higher at KNEW. Winds will diminish with
sunset at most terminals except the New Orleans ones.

&&

.MARINE...
Winds will remain southerly through tonight before swapping to
strong northerly winds as a strong cold front pushing through the
area into the coastal waters. A small craft advisory will come
into effect tonight and will remain in effect through Thursday
morning for the tidal lakes/sounds and through the afternoon for
everywhere else. Winds will then begin shift to easterly and
slowly relax in speed. There may be a small window this weekend
where small craft exercise caution may be needed in the eastern
coastal waters but that is currently low in confidence. -BL

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  53  64  35  60 / 100   0   0   0
BTR  59  69  38  63 /  90   0   0   0
ASD  62  73  37  64 /  90  20   0   0
MSY  64  72  46  61 /  90  30   0   0
GPT  65  73  41  63 /  80  40   0   0
PQL  64  74  39  62 /  90  70   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 7 AM CST Wednesday for LAZ039-076-079-080.

GM...Small Craft Advisory until 3 AM CST Thursday for GMZ530-532-534.

     Small Craft Advisory until noon CST Thursday for GMZ536-538-550-
     552-555-557-570-572-575-577.

MS...Flood Watch until 7 AM CST Wednesday for MSZ071-077-080>082.

GM...Small Craft Advisory until 3 AM CST Thursday for GMZ532-534.

     Small Craft Advisory until noon CST Thursday for GMZ538-550-552-
     555-557-570-572-575-577.

&&

SHORT TERM...BL
LONG TERM....BL
AVIATION/UPDATE...RW
MARINE...BL

In the hours before

Special weather statement, Nov 29, 11:44 PM CST, 2 hours 54 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1144 PM CST Tue Nov 29 2022

MSZ069>071-300630-
Pike MS-Walthall MS-Amite MS-
1144 PM CST Tue Nov 29 2022

...A strong thunderstorm will impact portions of northwestern
Walthall, northern Pike and northeastern Amite Counties through 1230
AM CST...

At 1144 PM CST, Doppler radar was tracking a strong thunderstorm near
Mccomb, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mccomb, Magnolia, Summit, Salem and Mccomb Airport.

This includes Interstate 55 in Mississippi between mile markers 12
and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3133 9008 3134 9004 3118 9003 3116 9061
      3135 9060 3135 9011
TIME...MOT...LOC 0544Z 249DEG 39KT 3126 9053

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Frye
Special weather statement, Nov 30, 12:15 AM CST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1215 AM CST Wed Nov 30 2022

MSZ069-300645-
Amite MS-
1215 AM CST Wed Nov 30 2022

...A strong thunderstorm will impact portions of Amite County through
1245 AM CST...

At 1215 AM CST, Doppler radar was tracking a strong thunderstorm near
Liberty, moving northeast at 55 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Liberty and Smithdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3104 9055 3102 9101 3115 9099 3135 9071
      3135 9055
TIME...MOT...LOC 0615Z 246DEG 48KT 3110 9088

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

CAB
Special weather statement, Nov 30, 12:54 AM CST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1254 AM CST Wed Nov 30 2022

LAZ036-037-300730-
St. Helena LA-East Feliciana LA-
1254 AM CST Wed Nov 30 2022

...A strong thunderstorm will impact portions of northern St. Helena
and northeastern East Feliciana Parishes through 130 AM CST...

At 1253 AM CST, Doppler radar was tracking a strong thunderstorm over
Clinton, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Clinton, Greensburg, Wilson, Norwood, Felps, Darlington and
Easleyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3084 9057 3083 9110 3100 9109 3100 9057
TIME...MOT...LOC 0653Z 261DEG 37KT 3090 9102

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CAB
Local storm report, Nov 30, 1:26 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
126 AM CST WED NOV 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 AM     TORNADO          2 SW MAGNOLIA           31.12N 90.48W
11/30/2022                   PIKE               MS   TRAINED SPOTTER

            SPOTTER REPORTS TREE DAMAGE ALONG I-55 SOUTH
            OF MAGNOLIA.

&&

JZ
Special weather statement, Nov 30, 1:52 AM CST, 46 minutes before
Special Weather Statement
National Weather Service New Orleans LA
152 AM CST Wed Nov 30 2022

LAZ083-300830-
Northern Livingston LA-
152 AM CST Wed Nov 30 2022

...A strong thunderstorm will impact portions of northern Livingston
Parish through 230 AM CST...

At 152 AM CST, Doppler radar was tracking a strong thunderstorm near
Walker, or near Denham Springs, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Denham Springs, Walker, Livingston and Albany.

This includes Interstate 12 between mile markers 25 and 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3047 9057 3048 9097 3057 9096 3065 9061
      3065 9057
TIME...MOT...LOC 0752Z 258DEG 37KT 3053 9090

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CAB
Special weather statement, Nov 30, 2:11 AM CST, 27 minutes before
Special Weather Statement
National Weather Service New Orleans LA
211 AM CST Wed Nov 30 2022

LAZ046-056>060-084>086-300915-
St. Charles LA-Iberville LA-Southern Livingston LA-
Western Ascension LA-Assumption LA-St. John The Baptist LA-
St. James LA-Upper Lafourche LA-Eastern Ascension LA-
211 AM CST Wed Nov 30 2022

...A strong thunderstorm will impact portions of St. John The
Baptist, southern Ascension, St. James, northwestern St. Charles,
southeastern Livingston, southern Iberville and Assumption Parishes
through 315 AM CST...

At 211 AM CST, Doppler radar was tracking a strong thunderstorm near
Pierre Part, or near Belle River, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Donaldsonville, Napoleonville, Reserve, Hahnville, Laplace, Gramercy,
Lutcher, Sorrento, Killona, Montz, Edgard, South Vacherie,
Paincourtville, Convent, North Vacherie, Garyville, Wallace, Taft,
Belle Rose and Norco.

This includes Interstate 10 in Louisiana between mile markers 183 and
209.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3000 9123 3004 9123 3003 9124 3004 9125
      3031 9054 3029 9053 3021 9055 3020 9050
      2995 9039 2985 9119 2990 9121 2997 9126
      3000 9126
TIME...MOT...LOC 0811Z 254DEG 37KT 2994 9126

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 9:34 PM CSTSpecial Weather StatementLIXWest Feliciana41 min
Nov 29, 9:50 PM CSTSevere Thunderstorm WarningLIXWest Feliciana28 min
Nov 29, 10:14 PM CSTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana31 min
Nov 29, 10:31 PM CSTTornado WarningLIXEast Feliciana, West Feliciana29 min
Nov 29, 10:46 PM CSTSpecial Weather StatementLIXPointe Coupee29 min
Nov 30, 12:54 AM CSTSpecial Weather StatementLIXEast Feliciana36 min
Nov 30, 1:52 AM CSTSpecial Weather StatementLIXLivingston38 min
Nov 30, 2:00 AM CSTTornado WarningLIXLivingston30 min
Nov 30, 2:11 AM CSTSpecial Weather StatementLIXAssumption, Saint James, Saint John the Baptist64 min
Nov 30, 2:11 AM CSTSevere Thunderstorm WarningLIXWashington32 min
Nov 30, 2:53 AM CSTSevere Thunderstorm WarningLIXSaint Tammany, Washington67 min
Nov 30, 3:03 AM CSTAreal Flood AdvisoryLIXLivingston, Saint Helena, Saint Tammany, Tangipahoa, Washington3 hr
Nov 30, 3:23 AM CSTSpecial Marine WarningLIX112 min
Nov 30, 3:35 AM CSTSpecial Weather StatementLIXSaint John the Baptist25 min
Nov 30, 3:36 AM CSTFlash Flood WarningLIXSaint Tammany, Tangipahoa, Washington2 hr
Nov 30, 3:43 AM CSTSpecial Weather StatementLIXSaint Tammany32 min
Nov 30, 4:23 AM CSTSpecial Weather StatementLIXSaint Tammany52 min
Nov 30, 4:53 AM CSTSpecial Weather StatementLIXOrleans, Saint Charles52 min
Nov 30, 5:03 AM CSTSpecial Marine WarningLIX42 min
Nov 30, 5:30 AM CSTSpecial Marine WarningLIX60 min
Nov 30, 5:33 AM CSTSpecial Marine WarningLIX87 min
Nov 30, 6:16 AM CSTSpecial Marine WarningLIX119 min
Nov 30, 6:25 AM CSTSpecial Weather StatementLIXJefferson, Plaquemines65 min
Nov 30, 6:34 AM CSTSpecial Marine WarningLIX86 min
Nov 30, 6:36 AM CSTSpecial Marine WarningLIX84 min
Nov 30, 7:54 AM CSTSpecial Marine WarningLIX96 min
Nov 29, 8:11 PM CSTSpecial Weather StatementLIXAmite49 min
Nov 29, 8:17 PM CSTTornado WarningLIXAmite43 min
Nov 29, 11:00 PM CSTSpecial Weather StatementLIXAmite30 min
Nov 29, 11:14 PM CSTSevere Thunderstorm WarningLIXAmite46 min
Nov 29, 11:44 PM CSTSpecial Weather StatementLIXPike46 min
Nov 30, 12:15 AM CSTSpecial Weather StatementLIXAmite30 min
Nov 30, 12:28 AM CSTSevere Thunderstorm WarningLIXAmite, Pike47 min
Nov 30, 12:44 AM CSTTornado Warning Tornado observedLIXAmite, Pike31 min
Nov 30, 1:08 AM CSTTornado Warning Tornado observedLIXWalthall37 min
Nov 30, 2:37 AM CSTTornado WarningLIXPearl River41 min
Nov 30, 4:34 AM CSTSpecial Weather StatementLIXHarrison, Jackson56 min
Nov 30, 4:43 AM CSTSevere Thunderstorm WarningLIXJackson47 min
Nov 30, 4:58 AM CSTSpecial Weather StatementLIXHancock32 min
Nov 30, 5:31 AM CSTAreal Flood AdvisoryLIXHancock, Harrison, Jackson3 hr
Nov 30, 8:45 AM CSTRiver Flood WarningLIXPearl River27 hr

Nearby

Tornado Warnings in Louisiana, 2022Tornado Warnings in Mississippi, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.